Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 9, 2022, 2:40 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 10, 2022, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2022, 2:40 PM MST (21:40 UTC)
- In effect from
- May 10, 2022, 10:00 AM MST
- Expired
- May 10, 2022, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS75 KFGZ 092140 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 240 PM MST Mon May 9 2022 AZZ004-006-007-009>016-039-040-100300- /O.NEW.KFGZ.WI.Y.0022.220510T1700Z-220511T0300Z/ /O.CON.KFGZ.WI.Y.0021.000000T0000Z-220510T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 240 PM MST Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph decreasing this evening. Southwest winds 15 to 25 mph with gusts from 40 to 45 mph resuming after 10 AM MST Tuesday. * WHERE...Much of northern Arizona from the Kaibab Plateau and the Mogollon Rim, to points north, northeast and east. * WHEN...Until 8 PM MST this evening and resuming from 10 AM MST to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand possible north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ017-100300- /O.CON.KFGZ.WI.Y.0021.000000T0000Z-220510T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 240 PM MST Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...North facing slopes of the White Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
501 WWUS75 KFGZ 100251 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 751 PM MST Mon May 9 2022 AZZ004-006-007-009>016-039-040-101800- /O.EXP.KFGZ.WI.Y.0021.000000T0000Z-220510T0300Z/ /O.CON.KFGZ.WI.Y.0022.220510T1700Z-220511T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 751 PM MST Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of northern Arizona from the Kaibab Plateau and the Mogollon Rim, to points north, northeast and east. * WHEN...From 10 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand are possible north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ017-100400- /O.EXP.KFGZ.WI.Y.0021.000000T0000Z-220510T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 751 PM MST Mon May 9 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The Wind Advisory will expire at 8 PM MST. Winds will gradually diminish overnight. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
390 WWUS75 KFGZ 100943 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 243 AM MST Tue May 10 2022 AZZ004-006-007-009>016-039-040-110300- /O.NEW.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ /O.CON.KFGZ.WI.Y.0022.220510T1700Z-220511T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 243 AM MST Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING (11 AM TO 9 PM MDT)... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... * WHAT...For the Wind Advisory today, southwest winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory on Wednesday, southwest winds 25 to 35 mph with gusts from 45 to 55 mph expected. * WHERE...Most of northern Arizona along and north of the Mogollon Rim. * WHEN...For the first Wind Advisory, from 10 AM this morning to 8 PM MST this evening (11 AM to 9 PM MDT). For the second Wind Advisory, from 10 AM to 7 PM MST Wednesday (11 AM to 8 PM MDT Wednesday). * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible across northeastern Arizona, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ005-008-017-037-038-110300- /O.NEW.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-White Mountains- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Page, Lees Ferry, Prescott, Seligman, Ash Fork, Show Low, Greer, Pinetop, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 243 AM MST Tue May 10 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marble and Glen Canyons, Yavapai County, Oak Creek and Sycamore Canyons, and the White Mountains. * WHEN...From 10 AM to 7 PM MST Wednesday (11 AM to 8 PM MDT Wednesday). * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible in the lower elevations, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
565 WWUS75 KFGZ 101958 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1258 PM MST Tue May 10 2022 AZZ004-006-007-009>016-039-040-120200- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-220511T0300Z/ /O.CON.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1258 PM MST Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST (9 PM MDT) THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... * WHAT...For the Wind Advisory today, southwest winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory on Wednesday, southwest winds 25 to 35 mph with gusts from 45 to 55 mph expected. * WHERE...Most of northern Arizona along and north of the Mogollon Rim. * WHEN...For the first Wind Advisory, from now to 8 PM MST this evening (9 PM MDT). For the second Wind Advisory, from 10 AM to 7 PM MST Wednesday (11 AM to 8 PM MDT Wednesday). * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible across northeastern Arizona, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ005-008-017-037-038-120200- /O.CON.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-White Mountains- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Page, Lees Ferry, Prescott, Seligman, Ash Fork, Show Low, Greer, Pinetop, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 1258 PM MST Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marble and Glen Canyons, Yavapai County, Oak Creek and Sycamore Canyons, and the White Mountains. * WHEN...From 10 AM to 7 PM MST Wednesday (11 AM to 8 PM MDT Wednesday). * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible in the lower elevations, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
997 WWUS75 KFGZ 110257 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 757 PM MST Tue May 10 2022 AZZ004-006-007-009>016-039-040-120200- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-220511T0300Z/ /O.CON.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 757 PM MST Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST (9 PM MDT) THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45-55 mph expected. * WHERE...Most of northern Arizona along and north of the Mogollon Rim. * WHEN...From 10 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible across northeastern Arizona, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ005-008-017-037-038-120200- /O.CON.KFGZ.WI.Y.0023.220511T1700Z-220512T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-White Mountains- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Page, Lees Ferry, Prescott, Seligman, Ash Fork, Show Low, Greer, Pinetop, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 757 PM MST Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY (11 AM TO 8 PM MDT WEDNESDAY)... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45-50 mph expected. * WHERE...Marble and Glen Canyons, Yavapai County, Oak Creek and Sycamore Canyons, and the White Mountains. * WHEN...From 10 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand with reduced visibility are possible in the lower elevations, especially on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 9, 9:45 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, May 9, 9:45 AM MST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 945 AM MST Mon May 9 2022 .SYNOPSIS...Strong southwest winds and low humidity will produce critical fire weather conditions again today for much of northern Arizona. Expect a bit less wind Tuesday, with winds ramping again on Wednesday. A warming trend arrives Thursday, with summer-like temperatures and less wind heading into the weekend. && .DISCUSSION...Arizona remains on the windy side of a long-wave trough today, with some areas already reaching into Wind Advisory criteria this morning. Gradients remain strong enough to produce widespread Rad Flag and Wind Advisory weather along and to the northeast of the Kaibab-Mogollon-White crescent. Gradients relax a bit Tuesday as the final s/wv drops into the mean trough position and then briefly closes off near San Francisco. Most areas should stay away from headline issuance, but it will be very close north of the Mogollon Rim. On Wednesday, the aforementioned s/wv ejects eastward and lifts out through southern Nevada/southern Utah. This is a windy trajectory for Arizona and we fully expect that headlines will be needed once again. In fact, conditions on Wednesday should equal or exceed what we will see this afternoon. Behind this s/wv, gradients relax dramatically and hghts begin to rise heading into next weekend. Hght rises peak on Sunday, which should be the warmest day so far this year. All products look good and the forecast is on track. No short term updates needed this morning. && .AVIATION...For the 18Z TAF package...VFR conditions persist for the next 24 hours with a mostly clear sky. Expect gusty southwest winds of 35-40 kts this afternoon, decreasing after 02Z. Areas of blowing dust are possible for KPGA & KINW during this time. Lighter southerly breezes likely overnight with FEW-SCT high cloud cover. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect another round of gusty southwest winds from 35-45 mph today, with critical fire weather conditions developing over much of northern Arizona along and north of the Mogollon Rim. A slight decrease in winds is expected on Tuesday, but low RH and breezy conditions will bring near critical fire weather conditions to the area. Wednesday through Friday...Stronger southwest winds will return on Wednesday, with very low RH. This will result in widespread critical fire weather conditions. Much lighter west-northwest winds are forecast on Thursday and Friday, with dry conditions and warm temperatures continuing. && .FGZ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM MST this evening for AZZ104-106-107-109>117-139-140. Wind Advisory from 10 AM this morning to 8 PM MST this evening for AZZ004-006-007-009>017-039-040. && PUBLIC...Peterson AVIATION...LaGuardia FIRE WEATHER...BAK/LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:26 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.